MAUDE Adverse Event Report: ALPHATEC SPINE, INC. SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE, INC. SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73724
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation of the returned instrument (screw extender) found no manufacturing, processing or design related irregularities.The instrument was found to be properly manufactured and released in accordance with the device master record.Although the device was properly manufactured additional investigation was conducted to determine root cause.The analysis showed that the failure mode observed in this event was due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
An international customer ((b)(6)) reported that the shrapnel snapped off during the procedure.

Brand Name
SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE, INC.
5818 el camino real
carlsbad CA 92008
MDR Report Key7695191
Report Number2027467-2018-00050
Device Sequence Number732950
Product Code LXH
UDI-Device Identifier00844856041691
UDI-Public(01)00844856041691(10)7169801
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number73724
Device Catalogue Number73724
Device Lot Number7169801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;